Not enough change

2 months ago I managed to see an endo after 10 years of asking. He put my levothyroxine up from 100mcg to 125mcg in an attempt to cut down the hypo symptoms I continue to have. It has helped the chronic and debilitating tiredness but my hairloss has increased...my weight still wont alter...my sinuses seem to be permanently infected...I have migraines which can follow one after the other. I'm supposed to see him again in a month. Should I try to move the appontment forward?

Is there anything else I can do??

3 Replies

oldestnewest
  • its vital you get your GP to test ferritin

    folate

    vit b12

    vit d3

    all of them MUST be optimal in order for your body to even utilise the levothyroxine

    Ferritin must be over 70 or you cannot convert the t4 in levo into the t4 your cells are screaming for

  • jezebel

    Can you get a print-out of your latest blood tests for the thyroid gland with the ranges. Your surgery should give you a copy. Post them here for comments. I think you should wait until the Endo sees you in 4 weeks as you will have been on your increased dose for a while then and when you see him you can tell him about your remaining symptoms. You have had a slight improvement but may not be on enough meds yet to help you lose weight. Your metabolism has to be raised before that can happen and with hypo our metabolism is usually too low.

    He may be willing to add some T3 to your medication and that might be quite helpful.

    Reallyfedup has made some good suggestions and if you haven't had these blood tests, do ask your GP so that the Endo has something to go on at your next appointment.

    Migraines are very debilitating but maybe when you are on an optimum of medication they will diminish. If not, you will have to ask your GP as she may be able to offer you something to help. Levothyroxine can also cause hair loss and maybe if Endo can add some T3 it might help.

    Do you know not to take levo on the morning of your blood test for the thyroid gland and to have the earliest appointment. Take levo afterwards.

  • I agree with Jezebel re the T3, definitely be worth asking your Endo about it. I get mine from an Endo on a 'named patient basis' as the hospital are doing trials.

    Also, I have migraines and sinus problems too. It could be down to your thyroid, though, I was told by a doctor that this could be down to dairy allergy. May be worth looking at allergies as well as thyroid. I am prescribed Rhino Cort which is a steroid spray for the sinues. It is also good for hayfever which I get also. It can help prevent migraines that are caused by sinus problems.

    When Syndol was available over the counter. It got me through a very difficult time when I had endometriosis and when my migraines were very frequent. It was the only thing that worked. Unfortunately, it is no longer sold, but it was far better than any prescribed meds I had such as solpadol, cocodamol ect, which made me worse.

    I don't know what your blood levels for TSH, T4, T3 are, though when they are optimum, migraines and sinus probs may ease.

    Hope this helps x

You may also like...